Journal of Optimization Theory and Applications

, Volume 33, Issue 2, pp 287–294 | Cite as

Optimality conditions in fractional programming

  • C. Singh
Technical Note

Abstract

Optimality conditions of Kuhn-Tucker and Fritz John, with and without differentiability requirements, are established for a nonlinear fractional programming problem. The transformation introduced by Manas and Schaible plays a key role.

Key Words

Kuhn-Tucker conditions Fritz John conditions saddle points stationary points convexity differentiability 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Schaible, S.,Fractional Programming, 1, Duality, Management Science, Vol. 22, pp. 858–867, 1976.Google Scholar
  2. 2.
    Schaible, S.,Duality in Fractional Programming: A Unified Approach, Operations Research, Vol. 24, pp. 452–461, 1976.Google Scholar
  3. 3.
    Manas, M.,On Transformation of Quasi-Convex Programming Problems, Ekonomicko Matematicky Obzor, Vol. 4, pp. 93–99, 1968.Google Scholar
  4. 4.
    Uzawa, H.,The Kuhn-Tucker Theorem in Concave Programming, Studies in Linear and Nonlinear Programming, Edited by K. J. Arrow, L. Hurwicz, and H. Uzawa, Stanford University Press, Stanford, California, 1958.Google Scholar
  5. 5.
    Karlin, S.,Mathematical Methods and Theory in Games, Programming and Economics, Vols. 1, 2, Addison-Welsey Publishing Company, Reading, Massachusetts, 1959.Google Scholar
  6. 6.
    Kuhn, H. W., andTucker, A. W.,Nonlinear Programming, Proceedings of the Second Berkeley Symposium on Mathematical Statistics and Probability, Edited by J. Neyman, University of California Press, Berkeley, California, 1951.Google Scholar
  7. 7.
    John, F.,Extremum Problems with Inequalities as Subsidiary Conditions, Studies and Essays: Courant Anniversary Volume, Edited by K. O. Friedrichs, O. E. Neugebauer, and J. J. Stoker, John Wiley and Sons (Interscience Publishers), New York, New York, 1948.Google Scholar
  8. 8.
    Abadie, J.,On the Kuhn-Tucker Theorem, Nonlinear Programming, Edited by J. Abadie, North Holland Publishing Company, Amsterdam, Holland, 1976.Google Scholar
  9. 9.
    Mangasarian, O. L.,Nonlinear Programming, McGraw-Hill Book Company, New York, New York, 1969.Google Scholar

Copyright information

© Plenum Publishing Corporation 1981

Authors and Affiliations

  • C. Singh
    • 1
  1. 1.St. Lawrence UniversityCanton

Personalised recommendations